MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR INTERBODY FUSION DEVICE PEEK/TI; SPINE INTERBODY FUSION DEVICE

MEDACTA INTERNATIONAL SA MECTALIF POSTERIOR INTERBODY FUSION DEVICE PEEK/TI; SPINE INTERBODY FUSION DEVICE
Model Number 03.27.148
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 30 august 2021: lot 1922677: (b)(4) items manufactured and released on 15-nov-2019.Expiration date: 2024-10-23.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.
 
Event or Problem Description
5 months after the primary the patient came in reporting pain.Post-op x-rays indicated that the cage moved into the canal post-op.The surgeon revised the cage and the surgery was completed successfully.
 
Event or Problem Description
Clinical evaluation was performed on (b)(6) 2021.
 
Additional Manufacturer Narrative
Clinical evaluation performed by medacta medical affairs manager: cage migration occurred 5 months after surgery.A proper clinical evaluation cannot be performed as no radiographic image is available.Cage migration is a possible adverse event following interbody stabilization, described in literature.In this case it seems that the cause may be insufficient compression, perhaps enhanced by the use of one cage only.However no conclusion can be drawn on the basis of elements at hand.

Brand Name
MECTALIF POSTERIOR INTERBODY FUSION DEVICE PEEK/TI
Common Device Name
SPINE INTERBODY FUSION DEVICE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key12517833
Report Number3005180920-2021-00768
Device Sequence Number4584499
Product Code MAX
UDI-Device Identifier07630040719780
UDI-Public07630040719780
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181970
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/23/2024
Device Model Number03.27.148
Device Catalogue Number03.27.148
Device Lot Number1922677
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer08/27/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale